MEDTRONIC SOFAMOR DANEK USA, INC CATALYFT PL EXPANDABLE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Back to Search Results |
| Model Number |
6061002 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy for lumbar 3-5 spondy and stenosis.It was reported that during a transforaminal lumbar interbody fusion (tlif) procedure for lumbar 3-5 spondylolisthesis and stenosis, several issues occurred with the surgical instruments.The tip of the catalyft driver broke while expanding the implant, and although the tip was retrieved, it was discarded on the field and not recovered.Additionally, the nav tap cold welded into one of the nav locks, and it was discovered that the tap itself was bent, although other instruments were able to be used with the nav lock without issues.The trim line blades were also damaged, showing several markings and scruffs from high-speed burrs.There were no patient symptoms or complications associated with this event.
Additional Manufacturer Narrative
H3: product analysis: part # 6061002; lot # k23d1368 visual inspection confirmed the tip of the catalyft inserter has broken.Optical inspection revealed a flat fracture surface with circular material flow.The damage to the instrument is consistent with overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.